Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from severe diarrhea. Prescribed enterogermina, debby medication. Correct antibiotics and dosage?

Hello. I am currently living in XXXXXX. I have been having diarrhea for the past several days. I ve just gone to the pharmacist and was given Enterogermina (3 vials of 2 billion spores of polyantibiotic) and Debby ( nifuroxazide ). Are the right thing to be taking? The Debby seems ok but the Enterogermina makes me nervous....and if it s a antibiotic surely I d need more than three vials? Also, are there any side effects to these drugs? Thanks!
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  564
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Since you have diarrhoea for the past several days I will like you to take a course of antibiotic containing ofloxacin and ornidazole. Keep your hydration level well. Avoid milk and milk products for a while. If it not improved then get your stool microscopy and may be culture. Take antisecretory agent like loperamide.

Enterogermina is is a probiotic and it usually do not cause any side effects. It simply improve or normalize our intestinal bacterial flora which is useful. So it is not a antibiotic. You may continue it with above medications.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Wed, 24 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor